Discussions that mention amoxil

General Health board


Hi,

Today, we took our son (4-1/2 years old) to a new doctor(we moved recently to this place), the doctor says he has sinus infection and prescribed Amoxil 250mg and told us to give him 3 tsp of amoxil twice a day, that is, 750mg per dose. Is it too much? The previous doctor never told us to give him that much. And also, he gets diarrhea when on Amoxil, what precautions are to be taken? What else can I give him to stop diarrhea?

Thanks a lot in advance.
For ear, nose and throat infections, if the infection is moderate to severe, a pediatric dose can be as high as 875 mg every 12 hours or 500 mg
every 8 hours. You are somewhere in between so it should be okay.
However, amoxil does indeed cause diarrhea in not only children but also adults. I would call your doctor about this. There may be an alternative antibiotic for your son that won't wreak havoc with his intestinal system and be just as effective.

zuzu xx